Alert archive / Pennsylvania / Winter Storm Warnings in 2008

Winter Storm Warning 3, NWS State College, PA

February 21, 200811 counties in Pennsylvania

NWS State College, PA issued this winter storm warning at Feb 21, 2008, 2:45 PM EST for 11 counties in Pennsylvania. It took effect at Feb 22, 2008, 1:00 AM EST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 21, 2008, 2:45 PM EST (19:45 UTC)
In effect from
Feb 22, 2008, 1:00 AM EST
Expired
Feb 22, 2008, 3:37 AM EST
In force
3 hr
Issued by
NWS State College, PA

Counties Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Lycoming County, PA, Montour County, PA, Northumberland County, PA, Schuylkill County, PA, Snyder County, PA, Sullivan County, PA, Union County, PA

The radar

The State College radar (KCCX), 80 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2008-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2008-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1238 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KCTP 211945
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
245 PM EST THU FEB 21 2008

...WINTER STORM TO MOVE IN TONIGHT AND LAST INTO SATURDAY...

.A MIX OF SNOW...SLEET AND FREEZING RAIN WILL MOVE INTO THE
COMMONWEALTH LATER TONIGHT AND CONTINUE THROUGH FRIDAY NIGHT.
SOUTHERN AREAS WILL RECEIVE LIGHT SNOW ACCUMULATIONS THROUGH
FRIDAY MORNING THEN COULD SEE A PERIOD OF SLEET AND FREEZING RAIN
WITH A FEW TENTHS OF ICE ACCUMULATION. CENTRAL AREAS WILL BE
MAINLY SNOW WITH LIGHT ICE ACCUMULATIONS. NORTHERN AREAS WILL
REMAIN ALL SNOW WITH MODERATE ACCUMULATIONS. THE PRECIPITATION
WILL BE HEAVIEST DURING THE DAY ON FRIDAY...AND TAPER OFF LATE
FRIDAY NIGHT.

PAZ012-017>019-041-042-045-046-049>053-058-221000-
/O.UPG.KCTP.WS.A.0003.080222T0600Z-080223T1200Z/
/O.NEW.KCTP.WS.W.0003.080222T0600Z-080223T0600Z/
NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-
UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
245 PM EST THU FEB 21 2008

...WINTER STORM WARNING IN EFFECT FROM 1 AM FRIDAY TO 1 AM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 1 AM FRIDAY TO 1 AM EST
SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

A WINTER STORM WILL MOVE UP INTO THE STATE FROM THE SOUTHWEST
LATE TONIGHT...AND LINGER THROUGH EARLY SATURDAY MORNING.

THE STORM WILL SPREAD SNOW ACROSS THE AREA AROUND MIDNIGHT...
ACCUMULATING AN INCH OR TWO BEFORE SUNRISE. THE SNOW WILL THEN
CONTINUE FOR MUCH OF THE DAY ON FRIDAY...MIXING WITH SLEET AND
FREEZING RAIN FOR A BRIEF PERIOD FRIDAY AFTERNOON. SNOW WILL
ACCUMULATE 5 TO 7 INCHES IN MANY PLACES ACROSS CENTRAL
PENNSYLVANIA BEFORE SUNRISE SATURDAY MORNING WITH A FEW 6 TO 10
INCH AMOUNTS POSSIBLE OVER HIGHER TERRAIN. A THIN GLAZE OF ICE IS
ALSO POSSIBLE.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW OR ICE
ARE EXPECTED OR OCCURRING. ANY TRAVEL IS STRONGLY DISCOURAGED.
THOSE WITH TRAVEL PLANS IN THE WARNED AREA ARE ADVISED TO CHOOSE
AN ALTERNATIVE ROUTE...OR SHOULD USE EXTREME CAUTION IF TRAVEL IS
UNAVOIDABLE. CARRY EXTRA SUPPLIES...INCLUDING BLANKETS...FOOD AND
A CELLULAR PHONE...IN CASE YOUR CAR BECOMES STRANDED.

$$

PAZ024>028-033>035-221000-
/O.UPG.KCTP.WS.A.0003.080222T0600Z-080223T1200Z/
/O.NEW.KCTP.WW.Y.0006.080222T0400Z-080223T0600Z/
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
245 PM EST THU FEB 21 2008

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
1 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO
1 AM EST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

A WINTER STORM WILL MOVE UP INTO THE STATE FROM THE SOUTHWEST
TONIGHT...AND LINGER THROUGH EARLY SATURDAY MORNING.

THE STORM WILL SPREAD SNOW IN TONIGHT...ACCUMULATING 1 TO 3
INCHES IN THE LAUREL MOUNTAINS BY SUNRISE...AND UP TO 2 INCHES
ELSEWHERE. BY NOON...2 TO 4 INCHES OF SNOW WILL BE ON THE GROUND
IN THE LAUREL AND SOUTH-CENTRAL MOUNTAINS...AND 1 TO 3 INCHES
ELSEWHERE.

THE SNOW WILL THEN TURN TO SLEET AND FREEZING RAIN. MUCH OF
SOUTHERN PENNSYLVANIA COULD RECEIVE UP TO ONE QUARTER OF AN INCH
OF ICE ON TOP OF THE SNOW BEFORE THE END OF THE DAY FRIDAY.

THE PRECIPITATION WILL WIND DOWN FRIDAY NIGHT...ENDING AS A PERIOD
OF SNOW. TOTAL SNOWFALL AMOUNTS WILL RANGE FROM 3 TO 5 INCHES. THE
LOWEST AMOUNTS WILL BE SOUTH OF THE TURNPIKE.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES. MOTORISTS SHOULD BE
ESPECIALLY CAUTIOUS ON BRIDGES AND OVERPASSES...WHERE SLIPPERY
SPOTS DEVELOP FIRST.

$$

PAZ036-056-057-059-063>066-221000-
/O.UPG.KCTP.WS.A.0003.080222T0600Z-080223T1200Z/
/O.NEW.KCTP.WW.Y.0006.080222T0600Z-080223T0600Z/
FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
245 PM EST THU FEB 21 2008

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM FRIDAY TO 1 AM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM 1 AM FRIDAY TO 1 AM
EST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

A WINTER STORM WILL MOVE UP INTO THE STATE FROM THE SOUTHWEST
TONIGHT...AND LINGER THROUGH EARLY SATURDAY MORNING.

THE STORM WILL SPREAD SNOW IN TONIGHT...ACCUMULATING AROUND AN
INCH BY SUNRISE. BY NOON...SNOWFALL AMOUNTS WILL RANGE FROM 2 TO
3 INCHES.

THE SNOW WILL THEN TURN TO SLEET AND FREEZING RAIN. THE FREEZING
RAIN COULD BE HEAVY AT TIMES DURING THE AFTERNOON AND EVENING ON
FRIDAY WITH UP TO ONE QUARTER INCH OF ICE ON TOP OF THE SNOW.

A WINTER WEATHER ADVISORY MEANS THAT A MIX OF SNOW...SLEET...AND
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES. MOTORISTS SHOULD BE
ESPECIALLY CAUTIOUS ON BRIDGES AND OVERPASSES...WHERE SLIPPERY
SPOTS DEVELOP FIRST.

$$

PAZ004>006-010-011-037-221000-
/O.NEW.KCTP.WW.Y.0006.080222T0600Z-080223T0600Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-TIOGA-
245 PM EST THU FEB 21 2008

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM FRIDAY TO 1 AM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM 1 AM FRIDAY TO 1 AM
EST SATURDAY. 

A WINTER STORM WILL MOVE UP INTO THE STATE FROM THE SOUTHWEST
TONIGHT...AND LINGER THROUGH EARLY SATURDAY MORNING.

SNOW WILL DEVELOP AROUND MIDNIGHT AND CONTINUE THROUGH THE DAY
FRIDAY INTO FRIDAY NIGHT. SNOWFALL AMOUNTS WILL RANGE FROM 4 TO 6
INCHES BY FRIDAY NIGHT WITH A FEW AMOUNTS UP TO 8 INCHES OVER
HIGHER TERRAIN.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES. MOTORISTS SHOULD BE
ESPECIALLY CAUTIOUS ON BRIDGES AND OVERPASSES...WHERE SLIPPERY
SPOTS DEVELOP FIRST.

$$
1 follow-up statement
000 
WWUS41 KCTP 220837
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
337 AM EST FRI FEB 22 2008

.A LOW PRESSURE SYSTEM WILL PASS SOUTH OF PENNSYLVANIA
TODAY...BRINGING LIGHT SNOW TO NORTHERN PARTS OF THE STATE AND A
WINTRY MIX TO THE SOUTH.

PAZ012-017>019-041-042-045-046-049>053-058-221645-
/O.CAN.KCTP.WS.W.0003.000000T0000Z-080223T0600Z/
/O.EXA.KCTP.WW.Y.0006.000000T0000Z-080223T0600Z/
NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-
UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
337 AM EST FRI FEB 22 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST SATURDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST SATURDAY.
THE WINTER STORM WARNING HAS BEEN CANCELLED. 

LIGHT SNOW WILL ACCUMULATE 2 TO 4 INCHES IN MOST PLACES BY LATE
THIS MORNING...THEN LIKELY CHANGE TO OCCASIONAL LIGHT FREEZING
RAIN OR SLEET BY AFTERNOON. PRECIPITATION MAY TURN BACK TO LIGHT
SNOW BEFORE ENDING TONIGHT...WITH UP TO AN INCH OF ADDITIONAL
ACCUMULATION.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES. MOTORISTS SHOULD BE
ESPECIALLY CAUTIOUS ON BRIDGES AND OVERPASSES...WHERE SLIPPERY
SPOTS DEVELOP FIRST.

$$

PAZ004>006-010-011-024>028-033>037-056-057-059-063>066-221645-
/O.CON.KCTP.WW.Y.0006.000000T0000Z-080223T0600Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-PERRY-DAUPHIN-
LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
337 AM EST FRI FEB 22 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
SATURDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
SATURDAY. 

LIGHT SNOW WILL CHANGE TO EITHER FREEZING RAIN OR SLEET ACROSS
SOUTHERN PENNSYLVANIA BY MIDDAY. INTERMITTENT LIGHT MIXED
PRECIPITATION WILL CONTINUE TO FALL ACROSS THIS AREA UNTIL AROUND
MIDNIGHT. OVER NORTHERN PENNSYLVANIA...OCCASIONAL LIGHT SNOW WILL
CONTINUE TO FALL THROUGH TONIGHT. HOWEVER...MOST OF THE
ACCUMULATION WILL OCCUR BY EARLY AFTERNOON. TOTAL SNOWFALL AMOUNTS
FROM THIS STORM WILL RANGE FROM 1 TO 3 INCHES ACROSS SOUTHERN
PENNSYLVANIA...TO BETWEEN 3 AND 5 INCHES OVER THE NORTH.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES. MOTORISTS SHOULD BE
ESPECIALLY CAUTIOUS ON BRIDGES AND OVERPASSES...WHERE SLIPPERY
SPOTS DEVELOP FIRST.

$$

FITZGERALD/LA CORTE

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this winter storm warning went out at Feb 21, 1:43 PM EST, 1 hour 2 minutes earlier.

Area forecast discussion, Feb 21, 1:43 PM EST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
143 PM EST THU FEB 21 2008

.SYNOPSIS...
COLD HIGH PRESSURE SLIDES EAST OF THE AREA TODAY...FOLLOWED BY MORE
SNOW AND WINTRY PRECIP LATER TONIGHT INTO FRIDAY NIGHT/EARLY SATURDAY.
HIGH PRESSURE SHOULD THEN RETURN FOR THE WEEKEND WITH FAIR WEATHER.
FAST FLOW WILL BRING MORE CHANCES AT PRECIPITATION EARLY NEXT
WEEK. TEMPERATURES MAY REACH ABOVE NORMALS TUES AND WED.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
CLOUDS RAPIDLY INCREASING OVER OHIO IN WARM ADVECTION WEST OF THE
SFC RIDGE AXIS. MID TO HIGH CLOUDS ALREADY INCREASING OVER THE
LAURELS. TIMING OF PRECIP SLIGHTLY FASTER THAN PREVIOUS THINKING
WITH SNOW BREAKING OUT AROUND OR SHORTLY AFTER 00Z THIS EVENING
ACROSS MY SOUTHWEST COUNTIES...AND BY MIDNIGHT ACROSS MUCH OF THE
CENTRAL AND SOUTH CENTRAL MOUNTAINS...A FEW HOURS AFTER MIDNIGHT
EVERYWHERE ELSE.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH FRIDAY NIGHT/...
A MODERATE WINTER PRECIPITATION EVENT IS IN THE OFFING OVERNIGHT
THROUGH LATE FRIDAY NIGHT AS WAVES OF LOW PRESSURE TRACK EASTWARD
TO THE SOUTH OF THE PA BORDER. CLIMATOLOGY OF THIS STORM TRACK
FAVORS COLD AIR BEING MORE STUBBORN TO BE DISLODGED AS PER WRF AND
GFS THERMODYNAMIC DEPICTIONS...AND AM EXTREMELY DUBIOUS OF THE
NAMS EASE AT WEDGING +3 TO +6C AIR SO FAR TO THE NORTH BETWEEN
15Z AND 21Z FRI. AS A RESULT...AM SKEPTICAL OF THE SREF PTYPES
FAVORING SO MUCH FZRA AND SLEET...VS A SNOW AND SLEET PREDOMINANCE
AS IS SUGGESTED BY MODEL FORECAST SOUNDINGS. DO THINK A MIX AND
CHANGE TO SLEET AND THEN FREEZING RAIN IS LIKELY OVER THE SOUTHERN
THIRD TO HALF OF CENTRAL PA BY MIDDAY AS A LULL IN THE PRECIP IS
SEEN AT THAT TIME. HOWEVER.. A SECONDARY BURST OF PRECIP SHOULD
ARRIVE AS THE SECOND 850 MB JET NOSES INTO SOUTH CENTRAL PA DURING
THE AFTERNOON AND EVENING HOURS. THERMO PROFILES WILL BE CRITICAL
ACROSS THE CENTRAL MOUNTAINS AT THIS TIME...EXTENDING EASTWARD TO
THE MIDDLE TO UPPER SUSQ. RIVER VALLEY...FOR SNOW AND
SLEET...WHILE SOUTHERN SECTIONS SHOULD SEE A PERIOD OF SLEET AND
FREEZING RAIN PERHAPS TURNING TO ALL FREEZING RAIN...AND PLAIN
RAIN FOR A WHILE SOUTH OF THE TURNPIKE BEFORE THE COLD AIR WRAPS
BACK IN FRIDAY EVENING.

AS A RESULT OF THIS SCENARIO ALONG WITH EXPECTED QPF...HAVE
COORDINATED A SIMPLIFIED PATCHWORK OF ADVISORIES SANDWICHING A
WINTER STORM WARNING EXTENDING FROM THE WEST CENTRAL MOUNTAINS
EASTWARD THROUGH THE MID TO UPPER SUSQ. RIVER VALLEY FOR SNOW
ACCUMS TO LIKELY EXCEED THE 6 IN 12 HOUR CRITERIA...OR
POTENTIALLY 8 IN 24 HOURS. IT WILL BE CLOSE...BUT GIVEN THE
CLIMATOLOGY OF THE TRACK OF SFC LOW...AM BETTING ON MORE SNOW TO
FALL THAN SLEET AND FREEZING RAIN AT THIS TIME...DESPITE THE NAM
DEPICTIONS OF THE WARM LAYER. OBVIOUSLY...IF MORE MIXING TAKES
PLACE SOONER...AMOUNTS WOULD BE DIMINISHED.

EXPECT SNOW ACCUMS TO BE FAIRLY EFFICIENT OVERNIGHT GIVEN BUFKIT
PROFILES OF MAX OMEGA AND THE DENDRITIC ZONE COINCIDING QUITE WELL
OVER CENTRAL PA. MANY AREAS WILL HAVE 1-3 INCHES BY MORRNING WITH
2-4 INCHES LIKELY ACROSS THE SOUTHEWEST WHERE SNOW WILL BEGIN IN
EARNEST AFTER 800 PM TONIGHT. A STRIPE OF 6 TO 9 INCHES OF SNOW
APPEARS LIKELY AT THIS TIME FROM THE NORTHERN LAURELS EASTWARD TO
MONTOUR AND COLUMBIA COUNTIES. FURTHER NORTH...ALL SNOW IS
EXPECTED ACROSS MY NORTHERN TIER...BUT IN ADVISORY AMOUNTS.

FZRA IN THE SOUTH SHOULD TURN BACK TO A LITTLE SNOW BEFORE ENDING
FRI NITE.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
ANOTHER AREA OF HIGH PRESSURE BUILDS IN SATURDAY BRINGING DRY AND
COLD WEATHER FOR MOST OF THE WEEKEND AND MONDAY. A LITTLE SNOW MAY
LINGER EARLY SATURDAY...ESP IN THE WRN MTS...BUT SHOULD BE
TAPERING OFF BEFORE NOON AS STRONG SUBSIDENCE TAKES HOLD.

THE NEXT WAVE AND POTENTIAL WINTER EVENT IS FORECAST TO
APPROACH TUESDAY AND LINGER INTO NEXT WEDNESDAY. GUIDANCE
CONTINUES TO SUGGEST A HIGHER PROBABILITY FOR A MIXED PCPN EVENT
AS THE SYSTEM IS EXPECTED TO DEVELOP TO OUR WEST...SENDING WARM
AIR UP INTO PA.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
VFR CONDS GRADUALLY GIVING WAY TO MVFR EARLY THIS EVENING ACROSS
SOUTHWESTERN PA RTES...AND THEN FROM SOUTHWEST TO NORTHEAST INTO
THE CENTRAL PA MOUNTAINS BY 06Z WITH SNOW BREAKING OUT.

A WINTER STORM PASSING SOUTH OF PA WILL BRING AN EXTENDED PERIOD
OF POOR FLYING CONDITIONS TO CENTRAL PA FROM TONIGHT THRU AT LEAST
EARLY SATURDAY. WIDESPREAD IFR CIGS/VSBYS APPEAR LIKELY DURING
THIS PERIOD. IMPROVING CONDS EXPECTED BY LATER IN THE WEEKEND AS
HIGH PRES BUILDS IN.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 1 AM FRIDAY TO 1 AM EST SATURDAY FOR
PAZ012-017>019-041-042-045-046-049>053-058.
WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 1 AM EST
SATURDAY FOR PAZ024>028-033>035.
WINTER WEATHER ADVISORY FROM 1 AM FRIDAY TO 1 AM EST SATURDAY
FOR PAZ004>006-010-011-036-037-056-057-059-063>066.

&&

SYNOPSIS...DANGELO
NEAR TERM...DEVOIR
SHORT TERM...DEVOIR
LONG TERM...DANGELO/GARTNER
AVIATION...DEVOIR
Hazardous weather outlook, Feb 21, 3:25 AM EST, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
325 AM EST THU FEB 21 2008

PAZ012-017>019-024>028-033>036-041-042-045-046-049>053-056>059-
063>066-220830-
NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-
BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-
LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
325 AM EST THU FEB 21 2008

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON FRIDAY.

PAZ004>006-010-011-037-220830-
WARREN-MCKEAN-POTTER-ELK-CAMERON-TIOGA-
325 AM EST THU FEB 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL MOVE IN LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SNOW COULD ACCUMULATE 2 TO 5 INCHES BEFORE SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON FRIDAY.

DANGELO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 3:21 AM ESTWinter Storm WatchCTPAdams, Bedford, Blair, Cambria, Centre, Clearfield and 21 more11 hr
Feb 21, 2:45 PM ESTWinter Weather AdvisoryCTPAdams, Bedford, Blair, Cambria, Cameron, Centre and 27 more42 hr

Nearby

Winter Storm Warnings in Pennsylvania, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.